It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sjögren's Syndrome Message Board

  • New on Plaquenil - Had a HORRIBLE experience!

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 07-30-2015, 04:29 PM   #1
    Mimi1200
    Member
    (female)
     
    Mimi1200's Avatar
     
    Join Date: Apr 2004
    Location: Dallas, TX
    Posts: 64
    Mimi1200 HB User
    Unhappy New on Plaquenil - Had a HORRIBLE experience!

    Finally dx with Sjogrens after years of suffering (I graduated from the autoimmune limbo club; not a fun one to be in); praise GOD for lip biopsies!

    I started plaquenil 3 weeks ago. Started on 200mg for 1st week, then went to 400mg. The 3rd day of taking it, my symptoms worsened: hip pain, back pain, shoulder pain, my muscles felt like they were burning, and, the nausea. Oh, the nausea dropped me to my knees.

    Rheumatologist told me stop taking it. I'm been off 3 days and finally starting to feel like my achy, "normal", self.

    I honestly felt like it was killing me!

    Has anyone had this experience? I have no clue what medication is next, and if plaquenil is the mildest medication for Sjogrens, Lord, HELP ME!

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 03-16-2016, 01:41 PM   #2
    SadNow
    Newbie
    (female)
     
    SadNow's Avatar
     
    Join Date: Mar 2016
    Posts: 2
    SadNow HB User
    Re: New on Plaquenil - Had a HORRIBLE experience!

    I think that's what my dr wants to put me on. No freakin way. I'm sensitive to every medication out there practically and so I will just take your experience and tell my Dr "No thanks"

    I'm such a terrible patient. But I'm not their guinea pig and so ill just take the aches. I will try the restasis I guess. Seems very few ever have a reaction to that. I've heard of people taking DHEA and getting relief. Have you tried that? Just curious.

     
    Reply With Quote
    Old 09-12-2016, 02:35 AM   #3
    Babs659
    Member
    (female)
     
    Join Date: May 2008
    Location: Middletown, NY, USA
    Posts: 61
    Babs659 HB User
    Re: New on Plaquenil - Had a HORRIBLE experience!

    Quote:
    Originally Posted by SadNow View Post
    I think that's what my dr wants to put me on. No freakin way. I'm sensitive to every medication out there practically and so I will just take your experience and tell my Dr "No thanks"

    I'm such a terrible patient. But I'm not their guinea pig and so ill just take the aches. I will try the restasis I guess. Seems very few ever have a reaction to that. I've heard of people taking DHEA and getting relief. Have you tried that? Just curious.
    Plaquenil is one of the old type of tried and true "wonder drugs" on the market. Therefore, you would most certainly not be a guinea pig. It helped me tremendously but took several months to really work.

     
    Reply With Quote
    Old 09-12-2016, 09:01 AM   #4
    prizm 2000
    Junior Member
    (male)
     
    Join Date: Feb 2016
    Posts: 15
    prizm 2000 HB User
    Re: New on Plaquenil - Had a HORRIBLE experience!

    Have had no difficulty with Plaquenil. It does take a while for one's system to adjust. Keep us informed as to what else the physician recommends. It would be interesting to see what else is available. Good Luck!

     
    Reply With Quote
    Old 09-26-2016, 09:47 PM   #5
    mel g
    Senior Member
    (female)
     
    Join Date: Sep 2014
    Posts: 110
    mel g HB Usermel g HB Usermel g HB Usermel g HB User
    When I first started taking plaquenil I was given the generic form- hydroxychloroquin. The first couples of weeks I had stomach issues and it would drop my blood sugar and I felt hypoglycemic. Those things settled out slowly but by week 4 I developed hives all over my trunk and a red dot rash all over my arms and feet. It was weird. They took me off it and then had to get a prior auth from my health insurance to get me the brand drug. I've been on that now for 3 months with some mild improvement and no side effects. Which I can't believe bc the pharmacist and I were very wary when the doctors office insisted that I go ahead and take the brand form. I guess people can react to the fillers in either the generic OR brand form. In general I think more people react to the generic form bc it has more fillers but can react to the brand bc they might be different things.

    Last edited by mel g; 09-26-2016 at 09:48 PM.

     
    Reply With Quote
    Old 01-05-2017, 01:44 AM   #6
    40Plus
    Newbie
    (female)
     
    40Plus's Avatar
     
    Join Date: Jan 2017
    Location: Dallas, Texas USA
    Posts: 4
    40Plus HB User
    Re: New on Plaquenil - Had a HORRIBLE experience!

    I've been on Plaquinil for about a year and a half... This past year was the first full year in my life that I have not been sick one single calendar day! HOWEVER... I was just diagnosed with Osteoporosis... Not Osteopenia... Full blown Osteoporosis. To be fair... I am very slight, tall, white, female, was extremely athletic for most of my life until about six months ago (too many health issues interrupting the schedule) and I am 44 so menopause should be knocking on my door any minute... I fit quite a few of the classic risk factors, BUT... I have yet to have fluctuations in Estradiol and Estrogen, AND my bone scan prior to Plaquinil was perfectly fine... Now it is perfectly NOT!

    I too suffer from side effects significantly when taking Rx's. I think this is a strong case for one of them, and I only take one 200mg. tab a day. I don't like taking Rx's, and this one only bought me one calendar year of uninterrupted health. Feeling pretty sure I will discontinue use with the onset of Osteoporosis. Will just have to deal with Sjogren's another way.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:10 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!